MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number VA8074
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Medical device - expiry date: 05/2022.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a venous outflow graft, the pta balloon allegedly ruptured and had detached material.It was further reported that the patient required additional hospitalization to retrieve the detached material.The patient is reportedly stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: the device history records were reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.The device was returned for evaluation; device evaluation confirmed detachment of the device or a device component, but was inconclusive for material rupture as the balloon portion of the device was not returned.The definitive root cause for the reported issues could not be determined based upon available information.It is unknown whether patient or procedural issues contributed to the event.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4: (expiry date: (b)(6) 2022.

Brand Name
VACCESS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9009481
Report Number2020394-2019-03271
Device Sequence Number2181747
Product Code DQY
UDI-Device Identifier00801741121319
UDI-Public(01)00801741121319
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVA8074
Device Catalogue NumberVA8074
Device Lot Number93SD0072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age58 YR
Patient Weight91